# SDR CA980318019

- Difficulty date: February 26, 1998
- Submitted: January 19, 2001
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 13,723 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: LW10346
- Condition: Broken
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE FAILED IN CRUISE AND LANDED. POST FLIGHT INSPECTION FOUND THE CRANKSHAFT BROKEN IN THREE PLACES. ENGINE SENT TO R&O FOR INVESTIGATION.
